Tornadoes · United States · Georgia · 2008
EF1 tornado, Staunton, Georgia, August 23, 2008
This EF1 tornado ran 1.4 miles across Cook County on August 23, 2008, touching down at 4:50 PM EDT and reaching 75 yards wide. It killed nobody, and did $25,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- August 23, 2008
- Touchdown
- 4:50 PM EDT (20:50 UTC)
- Lifted
- 4:53 PM EDT (20:53 UTC)
- On the ground
- 3 minutes
- Path length
- 1.4 miles (2.3 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- County
- Cook County
- Touchdown point
- 31.289, -83.470
- Lift-off point
- 31.304, -83.487
- Record number
- 0808231450-01
What the Weather Service recorded
Thunderstorms from Fay produced two tornadoes, an EF0 in Miller County and EF1 in Cook County.
A tornado touched down just north of Lenox near U.S. Highway 41 and Darden Road. It traveled northwest and passed over Interstate 75. Along its path, it downed numerous trees and heavily damaged a barn near Sugar Hill Road.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
15 minutes of warning. NWS TAE issued a tornado warning for this county at 20:35 UTC, 15 minutes before the tornado touched down, in force until 21:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 11:05 UTC | 14:00 UTC | Flood Warning | TAE |
| 11:20 UTC | 19:00 UTC | Tornado Watch | TAE |
| 14:01 UTC | 20:00 UTC | Flood Warning | TAE |
| 20:35 UTC | 21:00 UTC | Tornado Warning | TAE |
| 20:56 UTC | 21:30 UTC | Tornado Warning | TAE |
| 21:07 UTC | 23:00 UTC | Flash Flood Warning | TAE |
| 21:25 UTC | 03:00 UTC | Tornado Watch | TAE |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:51 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Aug 23, 3:22 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 23, 3:22 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT SAT AUG 23 2008
...TROPICAL STORM FAY POUNDING BIG BEND WITH HEAVY RAINFALL...
.SHORT TERM...DISCUSSION WILL BE BRIEF. BAND OF VERY HEAVY
RAINFALL CONTINUES OVER THE FLORIDA BIG BEND THIS AFTERNOON. VERY
LITTLE OVERALL MOVEMENT TO THE BAND EVEN AS THE CENTER OF FAY
MEANDERS SLOWLY WEST OVER THE PANHANDLE...CURRENTLY SOMEWHERE IN
CENTRAL WALTON COUNTY. STORM TOTAL RAINFALL ACCUMULATIONS HAVE
EXCEEDED 20 INCHES OVER PORTIONS OF JEFFERSON...MADISON...AND
TAYLOR COUNTIES. GROUND TRUTH REPORTS INDICATE THAT THE RADAR
ESTIMATES ARE PRETTY CLOSE TO REALITY. EXPECT HEAVY RAINFALL TO
CONTINUE OVER THE BIG BEND BEFORE HOPEFULLY BEGINNING TO SHIFT TO
THE WEST OVERNIGHT.
WILL EXTEND FLOOD WATCH THROUGH SUNDAY EVENING AND TROPICAL STORM
WIND WARNINGS THROUGH 12Z SUNDAY.
UNFORTUNATELY THE SLOW MOVEMENT OF FAY WILL CONTINUE TO GENERATE
DEEP MOIST SOUTHERLY FLOW ACROSS THE AREA THROUGH SUNDAY AND INTO
MONDAY. THIS WILL KEEP RAIN CHANCES WELL ABOVE NORMAL AND
TEMPERATURES BELOW NORMAL.
.LONG TERM...THE EXTENDED PERIOD STILL REMAINS UNCERTAIN AND WILL ULTIMATELY
DEPEND ON THE FINAL TRACK OF TROPICAL STORM FAY. THE LATEST OFFICIAL
NHC FORECAST AND THE MODELS INDICATE FAY WILL MOVE TO A POSITION
WEST OF OUR AREA THROUGH THE FIRST HALF OF THE EXTENDED PERIOD AND
MAY STALL AS THE STEERING ENVIRONMENT IS EXPECTED TO BECOME VERY
WEAK.
CURRENTLY...THE MODELS INDICATE PLENTY OF DEEP LAYER MOISTURE ACROSS
MUCH OF THE CWA WITH SOUTHERLY FLOW STREAMING ACROSS THE AREA
WRAPPING INTO FAY FROM THE GULF. THIS WILL KEEP THE RAIN CHANCES UP
THROUGH THE MID WEEK PERIOD...ESPECIALLY ACROSS THE WESTERN HALF
OF THE CWA. WEDNESDAY THROUGH SATURDAY...THE MODELS SHOW REMNANTS OF
FAY LIFTING OUT TOWARD THE NORTHEAST AS THE SUBTROPICAL RIDGE AND
A DRIER AIRMASS BUILDS BACK ACROSS THE AREA.
&&
.AVIATION...TROPICAL STORM FAY CONTINUES TO VERY SLOWLY MOVE WEST
ACROSS THE EASTERN FLORIDA PANHANDLE. RAINBANDS WRAPPING AROUND THIS
SYSTEM WILL EFFECT ALL TERMINALS INTO TONIGHT. THE HEAVIEST RAINFALL
WILL CONTINUE TO OCCUR IN A BAND EFFECTING KABY...KTLH...AND KDHN
AND AT TIME KVLD. PREVAILING MVFR WITH TEMPO IFR CONDITIONS IN HEAVY
RAIN CAN BE EXPECTED AT THESE TERMINALS INTO THE EVENING HOURS WITH
GUSTY WINDS OF 30 TO 40 KNOTS POSSIBLE. LIGHTER RAINS FOR KPFN ARE
EXPECTED TO CONTINUE CLOSER TO THE CENTER OF FAY. EVEN WITH THE
LIGHTER RAINS...CIGS ARE QUITE LOW WITH PREVAILING LOW MVFR AND
TEMPO IFR CONTINUING. THE HEAVIEST RAINFALL AND LOWEST CIGS/VIS
STILL EXPECTED TO SLOW END AROUND KVLD DURING THE EVENING HOURS.
FURTHER WEST THE FORECAST IS LOWER CONFIDENCE INTO TONIGHT. HEAVIEST
BAND OF RAIN SHOULD START TO SHIFT WESTWARD AND WILL TREND THE
HEAVIER RAIN DOWN FROM EAST TO WEST THROUGH THE NIGHT. EVEN STILL
EXPECT SCT SHOWERS/STORMS TO CONTINUE TO EFFECT THE TERMINALS INTO
SUNDAY.
&&
.MARINE...TROPICAL STORM WARNINGS CONTINUE FOR THE COASTAL WATERS
WITH FREQUENT GUSTS TO 35 KNOTS. NO REAL CHANGES TO PREVIOUS
FORECAST FOR THE COASTAL WATERS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 77 75 85 75 87 / 100 100 80 60 60
PANAMA CITY 76 76 83 78 83 / 100 100 90 70 70
DOTHAN 75 74 82 73 84 / 100 100 80 70 70
ALBANY 78 74 85 73 87 / 100 90 80 60 60
VALDOSTA 77 74 86 74 88 / 100 80 80 60 60
CROSS CITY 78 76 86 77 88 / 100 80 70 60 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
TROPICAL STORM WIND WARNING UNTIL 8 AM EDT /7 AM CDT/ SUNDAY FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAY...COASTAL
WALTON...DIXIE...FRANKLIN...GULF...JEFFERSON...TAYLOR...
WAKULLA.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: APALACHEE BAY OR
COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL
OUT TO 20 NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO
APALACHICOLA FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE
RIVER TO KEATON BEACH OUT 20 NM...COASTAL WATERS FROM
APALACHICOLA TO DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE
RIVER TO APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM
APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
CAMP/MROCZKA/GODSEYHazardous weather outlook, Aug 23, 5:49 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 AM EDT SAT AUG 23 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-241000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 549 AM EDT SAT AUG 23 2008 /449 AM CDT SAT AUG 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AT 4 AM EDT...TROPICAL STORM FAY WAS LOCATED NORTH OF APALACHICOLA AND WAS MOVING WEST AROUND 7 MPH. IT IS EXPECTED TO TRACK ALONG OR NEAR THE FLORIDA PANHANDLE THROUGH TONIGHT. ASSOCIATED RAINBANDS WILL ROTATE EAST TO WEST AND SPREAD ACROSS THE FORECAST AREA. PROLONGED HEAVY RAIN AND STRONG AND GUSTY WINDS ARE EXPECTED WITH RAINFALL TOTALS AMOUNTS RANGING FROM 2 TO 3 INCHES ACROSS NORTHERN ALABAMA AND GEORGIA COUNTIES TO 6 TO 8 INCHES ALONG THE FLORIDA COAST WHICH WILL GENERATE FLOODING. THERE IS ALSO A THREAT OF SEVERE STORMS INCLUDING TORNADOES. SEE THE HURRICANE LOCAL STATEMENTS ISSUED BY THIS OFFICE FOR MORE DETAILS AND A LIST OF NON-ROUTINE PRODUCTS IN EFFECT. MARINERS SHOULD REMAIN IN PORT. DANGEROUS RIP CURRENTS REMAINS ACROSS LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TROPICAL STORM FAY WILL TRAVERSE EXIT THE FORECAST AREA ON SUNDAY BUT FEEDER BANDS BEHIND THE CENTER WILL CONTINUE TO IMPACT THE TRI-STATE AREA WITH FLOODING AND STRONG TO ISOLATED SEVERE STORMS...ESPECIALLY WEST OF THE APALACHICOLA RIVER. BY MIDWEEK...RAINFALL PATTERNS WILL RETURN TO A MORE NORMAL SEABREEZE DRIVEN TYPE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER AND REPORT ANY FLOODING AND/OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Local storm report, Aug 23, 1:30 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN PERRY 30.11N 83.58W
08/23/2008 M18.00 INCH TAYLOR FL EMERGENCY MNGR
MEASURED AT THE PERRY/FOLEY TAYLOR COUNTY AIRPORT.
&&
MROCZKALocal storm report, Aug 23, 1:45 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN THOMASVILLE 30.84N 83.98W
08/23/2008 E11.50 INCH THOMAS GA EMERGENCY MNGR
ESTIMATED RAINFALL SO FAR TODAY 10-11.5 INCHES AROUND
THOMAS COUNTY.
&&
GOREELocal storm report, Aug 23, 2:37 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN TALLAHASSEE 30.44N 84.28W
08/23/2008 M10.50 INCH LEON FL OFFICIAL NWS OBS
MEASURED ON THE CAMPUS OF FLORIDA STATE UNIVERSITY.
&&
MROCZKALocal storm report, Aug 23, 2:40 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD TALLAHASSEE 30.44N 84.28W
08/23/2008 LEON FL PUBLIC
SAN LUIS PARK POND OVERFLOWING IT BANKS INTO APARTMENT
COMPLEX ON RUMBA LANE.
&&
MROCZKALocal storm report, Aug 23, 2:44 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 2 E TALLAHASSEE 30.44N 84.25W
08/23/2008 LEON FL PUBLIC
FLOODING ON PAR LANE NEAR HILAMAN GOLF COURSE. WATER
APPROACHING FOUNDATIONS OF HOMES.
&&
CAMPLocal storm report, Aug 23, 4:08 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 3 N TALLAHASSEE 30.48N 84.28W
08/23/2008 LEON FL PUBLIC
2 TO 3 FEET DEEP OF WATER AT THE ARBOR HILL APARTMENT
COMPLEX NEAR RAYMOND DIEHL AND OLSON ROADS. REPORTS OF
STALLED CARS IN THIS AREA.
0335 PM FLASH FLOOD 3 E TALLAHASSEE 30.44N 84.23W
08/23/2008 LEON FL PUBLIC
WEEMS ROAD NEAR TOM BROWN PARK HAS BEEN CLOSED DUE TO A
POND OVERFLOWING AND FLOODING THE ROAD.
0340 PM FLASH FLOOD 2 N TALLAHASSEE 30.47N 84.28W
08/23/2008 LEON FL PUBLIC
WAVERLY POND OVERFLOWING ACROSS LASSWADE DRIVE.
0350 PM TROPICAL STORM COLQUITT 31.17N 84.73W
08/23/2008 MILLER GA EMERGENCY MNGR
APPROXIMATELY 50 REPORTS OF TREES DOWN ACROSS THE CITY OF
COLQUITT AND THE COUNTY.
0350 PM FLASH FLOOD COLQUITT 31.17N 84.73W
08/23/2008 MILLER GA EMERGENCY MNGR
WATER OVER SEVERAL ROADS AND STREETS IN THE CITY OF
COLQUITT AND COUNTYWIDE.
0400 PM FLASH FLOOD 2 E TALLAHASSEE 30.44N 84.25W
08/23/2008 LEON FL PUBLIC
TIMBERLAKE SUBDIVISION OFF OF APPALAACHEE PARKWAY HAS 3
TO 4 FEET DEEP OF WATER SURROUNDING THE COMPLEX.
&&
GOREEThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Tallahassee Rgnl, FL (KTLH), 12:00Z
8.8 hours before the tornado, 127 km from the path. August 23, 2008.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 248 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
- 0-3 km lapse rate
- 4.6 K/km
Tallahassee Rgnl, FL (KTLH), 00:00Z
3.2 hours after it, 127 km from the path. August 24, 2008.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 2091 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
- 0-3 km lapse rate
- 5.8 K/km
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:50 UTC | TORNADO | E Adel | Cook, GA | REPORT OF A BRIEF TORNADO TOUCHDOWN NEAR ADEL. REPORT RELAYED BY TIFT COUNTY EMERGENCY MANAGEMENT. |
| 20:50 UTC | TORNADO | E Adel | Cook, GA | REPORT OF A BRIEF TORNADO TOUCHDOWN NEAR ADEL. REPORT RELAYED BY TIFT COUNTY EMERGENCY MANAGEMENT. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of August 23, 2008
5 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.